[Skip to Content]
[Skip to Content Landing]
Article
March 1944

PHILADELPHIA DERMATOLOGICAL SOCIETY

Author Affiliations

Chairman; Secretary Nov. 20, 1942

Arch Derm Syphilol. 1944;49(3):202-206. doi:10.1001/archderm.1944.01510090048015

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

Lupus Erythematosus (Initiated by Sulfanilamide?). Presented by Dr. Edward F. Corson.

C. H., a white man aged 47, well nourished and with average musculature, presents erythematous macules and papules limited to the face and neck. In places there is a tendency to confluence and slight scaling. On the sides of the neck there is pigmentation suggesting poikiloderma of Civatte. For a superficial infection of the hand he was given sulfanilamide on Sept. 7, 1942, and after he had taken half a tablet an eruption broke out on the face. He continued taking the drug for several more doses, and the outbreak increased. It has never disappeared and has changed but little. There was little itching at first. There are no physical signs of visceral disease. The Wassermann reaction of the blood was negative. A complete blood count showed 81 per cent hemoglobin, 4,230,000 erythrocytes and 10,650 leukocytes, with

First Page Preview View Large
First page PDF preview
First page PDF preview
×